Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 6, 2018, 2:54 AM EST for 5 counties in Tennessee. It took effect at Feb 7, 2018, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2018, 2:54 AM EST (07:54 UTC)
- In effect from
- Feb 7, 2018, 1:00 AM EST
- Expired
- Feb 6, 2018, 6:34 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS74 KMRX 060754 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 254 AM EST Tue Feb 6 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-062000- /O.NEW.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 254 AM EST Tue Feb 6 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
735 WWUS74 KMRX 062026 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 326 PM EST Tue Feb 6 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-070430- /O.CON.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 326 PM EST Tue Feb 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
594 WWUS74 KMRX 062334 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 634 PM EST Tue Feb 6 2018 ...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS... TNZ041-043-072-074-087-070745- /O.UPG.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/ /O.NEW.KMRX.HW.W.0001.180207T0600Z-180207T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 634 PM EST Tue Feb 6 2018 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 1 AM to 10 AM EST Wednesday. * EVENT...South to southeast winds of 30 to 45 mph can be expected with gusts to near 60 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or power lines. Loose outdoor objects should be secured. Driving may also be difficult for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-045-047-070745- /O.NEW.KMRX.WI.Y.0005.180207T0600Z-180207T1500Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 634 PM EST Tue Feb 6 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. * EVENT...South to southeast winds of 20 to 35 mph can be expected with gusts to near 50 mph across some of the higher elevations and foothills. * TIMING...Late tonight into Wednesday morning. * IMPACTS...These winds may down trees or large limbs...as well as power line poles. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:55 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 6, 12:55 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1255 AM EST Tue Feb 6 2018 .AVIATION... VFR conditions currently across the terminals. Low level isentropic ascent will saturate the low levels of the atmosphere overnight into the early morning hours with MVFR to IFR conditions forecast. The low level lift and moisture will be sufficient enough for -DZ at CHA overnight. Low level southwesterly flow will continue to advect moisture into the area during the day and expect rain showers will move in from south to north during the late morning and afternoon. Have went more pessimistic with this TAF issuance with mostly MVFR conditions. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA
Hazardous weather outlook, Feb 5, 9:08 PM EST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 908 PM EST Mon Feb 5 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070215- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 908 PM EST Mon Feb 5 2018 /808 PM CST Mon Feb 5 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next weather system will move into the Southern Appalachian Region late Tuesday into Wednesday. Widespread rain showers will move across the area Tuesday night into Wednesday. Heavy rainfall can be expected at times and minor localized flooding will be possible. Also, breezy, gusty winds are expected as the cold front moves through late Tuesday night into Wednesday, with strong winds possible over higher elevations. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:34 PM EST | High Wind Warning | MRX | Blount, Cocke, Greene, Monroe, Sevier | 15 hr |
| Feb 6, 6:34 PM EST | Wind Advisory | MRX | Carter, Johnson, Unicoi | 15 hr |
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.